Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 35, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 1, 2017, 7:20 AM CST for Chester County, McNairy County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 7:20 AM CST (13:20 UTC)
- Expired
- Mar 1, 2017, 7:48 AM CST
- In force
- 28 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Chester County, TN, McNairy County, TN
The radar
The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 13:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 3:03 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 1.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.4
The text
As transmitted.
535
WUUS54 KMEG 011320
SVRMEG
TNC023-109-011400-
/O.NEW.KMEG.SV.W.0035.170301T1320Z-170301T1400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
720 AM CST WED MAR 1 2017
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
McNairy County in western Tennessee...
Southern Chester County in western Tennessee...
* Until 800 AM CST
* At 719 AM CST, a severe thunderstorm was located 8 miles east of
Bolivar, moving east at 65 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Trained weather spotters.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Quarter size hail was reported near Bolivar at 716 AM CST.
* Locations impacted include...
Selmer, Adamsville, Silerton, Masseyville, Robertson, McNairy,
Bethel Springs, Eastview, Finger, Stantonville, Milledgeville,
Enville, Forty Forks, Rose Creek, Good Hope, Old Lawton, Hickory
Corners, Cabo, Purdy and Hickory Flats.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms. Although a tornado is not
immediately likely, if one is spotted, act quickly and move to a
place of safety inside a sturdy structure such as a storm shelter or
small interior room.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 AM CST for western
Tennessee.
LAT...LON 3514 8838 3511 8879 3526 8878 3531 8879
3533 8879 3536 8882 3547 8837
TIME...MOT...LOC 1319Z 253DEG 55KT 3523 8886
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
154
WWUS54 KMEG 011348
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
748 AM CST WED MAR 1 2017
TNC023-109-011358-
/O.CAN.KMEG.SV.W.0035.000000T0000Z-170301T1400Z/
McNairy TN-Chester TN-
748 AM CST WED MAR 1 2017
...THE SEVERE THUNDERSTORM WARNING FOR MCNAIRY AND SOUTHERN CHESTER
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
A tornado watch remains in effect until 800 AM CST for western
Tennessee.
LAT...LON 3514 8838 3511 8879 3526 8878 3531 8879
3533 8879 3536 8882 3547 8837
TIME...MOT...LOC 1346Z 253DEG 55KT 3536 8833
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 5:21 AM CST, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 1, 5:21 AM CST, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Memphis TN 521 AM CST Wed Mar 1 2017 .UPDATE... Updated to include the 12z aviation discussion. && .PREV DISCUSSION... /issued 241 AM CST Wed Mar 1 2017/ DISCUSSION... Skies are cloudy across the forecast area early this morning with temperatures ranging from the upper 60s to lower 70s. A cold front currently extends from northeast Illinois through northwest Arkansas and into central Texas. Some areas of thunderstorms have developed ahead of the front with some thunderstorms currently over north central into western Arkansas. Some of these thunderstorms have been severe and a new Tornado Watch which should cover most of the forecast area should be issued before 4 AM. As the cold front moves east today thunderstorms will move through the forecast area. Damaging winds and large hail will be the main threats but tornadoes are also possible. Most of the thunderstorms should be out of the forecast area by this afternoon. Temperatures will remain on the warm side today with highs from the upper 60s to mid 70s. The cold front will be east of the region tonight with high pressure moving into the central plains. Cooler and drier air will move into region with lows Thursday morning in the mid to upper 30s. Thursday will be a sunny day as the surface high settles into Oklahoma. Temperatures will be close to normal levels with highs in the upper 50s to lower 60s. The surface high will be close to the forecast area Thursday night which will allow temperatures to drop a little lower than tonight. Lows Friday morning will be in the low to mid 30s. Friday will be the coolest day of the forecast period as the high remains just west of the area. Highs on Friday will be in the low to mid 50s. By Friday night, the surface high will be east of the region which will allow winds to shift to the south. This will bring milder air back into the region so temperatures will not be as chilly Saturday morning. The warming trend will continue for much of the weekend as temperatures return to above normal levels. Moisture will start to return to southern sections of the forecast area by Sunday with some isolated showers possible. The chance of rain will increase some on Sunday night as another cold front will move into the plains. This cold front will move quickly into Arkansas by Monday morning and through the forecast area Monday night. This will mean showers and thunderstorms are expected to develop ahead of the front and move through the region both Monday and Monday night. The cold front should be just south of the forecast area on Tuesday with some additional thunderstorms possible. Temperatures should remain above normal for Monday and Tuesday. ARS && .AVIATION... A line of severe thunderstorms will continue to move quickly east across the CWA this morning. Gusty winds will accompany this line of storms, although there has been a downward trend in its intensity over the past hour or so. Still, gusts exceeding 50 kts are possible for a brief period. Low ceilings and visibility will also accompany these storms. These aviation hazards are handled in TEMPO groups. West winds of 15-25 kts will continue through this afternoon in the wake of the cold front, gradually diminishing around 00z. Occasional MVFR ceilings are expected through around midday, with VFR conditions thereafter. Johnson && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Mar 1, 3:14 AM CST, 4 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 314 AM CST Wed Mar 1 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-021115- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 314 AM CST Wed Mar 1 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight There is an enhanced risk for severe thunderstorms this morning across all of west Tennessee and for much of north Mississippi. A slight risk for severe thunderstorms will exist for the remainder of the Mid-South. The primary severe weather threats will include damaging winds and large hail although a few tornadoes are possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday North Mississippi and west Tennessee will likely experience elevated levels of wild fire danger Thursday and Friday, due to low relative humidity levels. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this morning.
In the hours before
Local storm report, Mar 1, 6:26 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
626 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 AM TSTM WND DMG MILAN 35.92N 88.75W
03/01/2017 GIBSON TN BROADCAST MEDIA
METAL ROOF REMOVED FROM STRUCTURE AND BLOWN ONTO
NEIGHBORS HOME.
&&
JOHNSONLocal storm report, Mar 1, 6:29 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
629 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 AM TSTM WND GST 4 SSW DYERSBURG 35.99N 89.41W
03/01/2017 M66 MPH DYER TN AWOS
MEASURED AT RAWS SITE.
&&
JOHNSONSpecial weather statement, Mar 1, 6:42 AM CST, 38 minutes before
Special Weather Statement
National Weather Service Memphis TN
642 AM CST WED MAR 1 2017
TNZ089-011315-
Fayette TN-
642 AM CST WED MAR 1 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 715 AM CST
FOR...
Southern Fayette County in western Tennessee...
At 642 AM CST...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located 8 miles north of Mt
Pleasant, or 8 miles east of Collierville, moving east at 55 mph.
Dangerous cloud to ground lightning is also possible with this
thunderstorm.
People in southern Fayette County should monitor this storm closely.
LAT...LON 3514 8919 3502 8920 3500 8964 3514 8964
3527 8919
TIME...MOT...LOC 1242Z 256DEG 47KT 3508 8953Local storm report, Mar 1, 7:06 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
706 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM HAIL 3 N BARTLETT 35.26N 89.84W
03/01/2017 E1.00 INCH SHELBY TN TRAINED SPOTTER
&&
JOHNSONLocal storm report, Mar 1, 7:10 AM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
710 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG 8 NW CAMPBELL 36.57N 90.18W
03/01/2017 DUNKLIN MO PUBLIC
LARGE METAL BUILDING DESTROYED. ONE VEHICLE AND TRAILER
DAMAGED BY FLYING DEBRIS. DEBRIS WAS BLOWN OUT INTO THE
ROAD AND ACROSS THE FIELD.
&&
JOHNSONLocal storm report, Mar 1, 7:19 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
719 AM CST WED MAR 01 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 AM HAIL 4 SE BOLIVAR 35.22N 88.95W
03/01/2017 E1.00 INCH HARDEMAN TN TRAINED SPOTTER
&&
JOHNSONThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 10:17 PM CST | Severe Thunderstorm Warning | MEG | Obion, Weakley | 28 min |
| Feb 28, 10:22 PM CST | Tornado Warning | MEG | Obion, Weakley | 23 min |
| Mar 1, 4:24 AM CST | Tornado Warning | MEG | Dyer, Lauderdale, Tipton | 51 min |
| Mar 1, 4:36 AM CST | Severe Thunderstorm Warning | MEG | Lake, Obion | 39 min |
| Mar 1, 4:41 AM CST | Severe Thunderstorm Warning | MEG | Shelby | 34 min |
| Mar 1, 4:43 AM CST | Tornado Warning | MEG | Crockett, Dyer, Gibson, Haywood, Lauderdale, Tipton | 47 min |
| Mar 1, 5:07 AM CST | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Madison, Weakley | 38 min |
| Mar 1, 5:24 AM CST | Severe Thunderstorm Warning | MEG | Benton, Carroll, Decatur, Henderson, Henry | 51 min |
| Mar 1, 6:42 AM CST | Special Weather Statement | MEG | Fayette | 33 min |
| Mar 1, 6:53 AM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman | 34 min |
| Mar 1, 6:54 AM CST | Severe Thunderstorm Warning | MEG | Shelby | 22 min |
| Mar 1, 7:11 AM CST | Severe Thunderstorm Warning | MEG | Fayette, Haywood, Tipton | 14 min |
| Mar 1, 8:47 AM CST | Special Weather Statement | MEG | Fayette | 13 min |
| Mar 1, 9:21 AM CST | Special Weather Statement | MEG | Hardin | 24 min |
| Mar 1, 10:10 AM CST | Severe Thunderstorm Warning | MEG | Hardin | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.